Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 33, NWS Lincoln, IL

June 21, 2015Clay County, Richland County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 21, 2015, 11:38 PM CDT for Clay County, Richland County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2015, 11:38 PM CDT (04:38 UTC)
Expired
Jun 22, 2015, 5:45 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 63 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WGUS53 KILX 220438
FFWILX
ILC025-159-221045-
/O.NEW.KILX.FF.W.0033.150622T0438Z-150622T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1138 PM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 545 AM CDT MONDAY
    
* AT 1137 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN IN LESS THAN ONE HOUR...AND ANOTHER ONE TO TWO 
  INCHES OF RAIN COULD FALL IN THE NEXT HOUR. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OLNEY...FLORA...LOUISVILLE...CLAY CITY...NOBLE...XENIA...OLNEY
  NOBLE AIRPORT...PARKERSBURG...CLAREMONT...CALHOUN AND SAILOR
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3860 8816 3861 8870 3878 8869 3884 8792
      3857 8791 3857 8814

$$

SHIMON
1 follow-up statement
127 
WGUS73 KILX 221040
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
540 AM CDT MON JUN 22 2015

ILC025-159-221050-
/O.EXP.KILX.FF.W.0033.000000T0000Z-150622T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND-CLAY-
540 AM CDT MON JUN 22 2015

...THE FLASH FLOOD WARNING FOR RICHLAND AND CLAY COUNTIES WILL EXPIRE
AT 545 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3860 8816 3861 8870 3878 8869 3884 8792
      3857 8791 3857 8814

$$

BAK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:03 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 21, 9:03 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CDT SUN JUN 21 2015

.UPDATE...
ISSUED AT 900 PM CDT SUN JUN 21 2015

TREND FOR THE REST OF THE NIGHT IS FOR DRY CONDITIONS UNTIL LATE
TONIGHT. HRRR AND RAP OUTPUT BOTH SHOW INCREASING CHANCES AFTER
09Z. THERE IS SOME INDICATION OF A LINE OF SHOWERS DEVELOPING NEAR
SPI AND EXTENDING IN A NW TO SE LINE AS THEY MOVE NORTHEAST ACROSS
OUR AREA. THE SHOWERS APPEAR TO BE SPOTTY, AND MOST AREAS SHOULD
REMAIN DRY. WE REDUCED POPS THIS EVENING IN ALL AREAS, AND KEPT A
GRADUAL INCREASE OF POPS AFTER MIDNIGHT.

THE HRRR IS ADVERTISING A STRONG MCS ROLLING ACROSS NORTHERN IOWA
TONIGHT AND REACHING NORTHERN IL BETWEEN 12Z-14Z. THE RAP SHOWS
INCREASE COVERAGE OF STORMS IN OUR WESTERN CWA, WITH A WAVE
APPROACHING FROM THE NW LATE TONIGHT, BUT NOT NEARLY AS VIGOROUS
AS THE HRRR. THE HRRR TRACK SHOWS THE STRONGEST STORMS SHOULD
REMAIN NORTH OF OUR COUNTIES TOMORROW MORNING, BUT SPC HAS KEPT US
IN A MARGINAL RISK FOR SEVERE STORMS (5%) NORTH OF PEORIA.

SATELLITE IMAGES SHOW A THIN LAYER OF HIGH CLOUDS WILL LIKELY
COVER ALL BUT THE NORTHERN COUNTIES FOR MUCH OF THE NIGHT. THE
INSULATING EFFECT OF THE CLOUDS AND HIGH SURFACE DEWPOINTS SHOULD
HELP TO KEEP LOWS IN THE UPPER 60S TO LOW 70S. LIGHT FOG COULD
DEVELOP IN LOW LYING AREAS, AS SURFACE WINDS REMAIN LIGHT THE REST
OF THE NIGHT.

&&

.SHORT TERM...(TONIGHT)
ISSUED AT 259 PM CDT SUN JUN 21 2015

MCS WITH SHOWERS AND THUNDERSTORMS OVER CENTRAL MO AND DEVELOPING
EASTWARD INTO SW HALF OF IL WITH THUNDERSTORMS AS FAR EAST AS
EASTERN SHELBY COUNTY. DIURNALLY INDUCED INSTABILITY AS CAPES
RISING INTO THE 1500-3000 J/KG RANGE AND HIGHEST OVER OVER SW CWA
AT MID AFTERNOON. CAPES RISE TO 4000 J/KG AND HIGHER OVER CENTRAL
AND WESTERN MO AND 4000-6000 J/KG FURTHER WEST OVER KS. SOME CIN
RESTRICTINGCONVECTION DEVELOPMENT OVER SOUTHEAST IL BUT THAT IS
FADING AND EXPECT SCATTERED CONVECTION TO DEVELOP THERE AS WELL
LATE THIS AFTERNOON/EARLY EVENING. AN OLD OUTFLOW BOUNDARY EXTENDS
FROM FAR NORTHERN MO INTO FAR SW IL CLOSER TO MS RIVER VALLEY.
EXPECT THE BOUNDARY TO GRADUALLY SHIFT BACK NORTHWARD LATE THIS
AFTERNOON AND INTO TONIGHT ACROSS CENTRAL AND EVENTUALLY NORTHERN
IL WITH UPPER LEVEL SHORT WAVE CURRENT TRACKING EAST SOUTHEAST
ACROSS THE NORTHERN PLAINS. HAVE LIKELY CHANCES OF SHOWERS AND
THUNDERSTORMS OVER SW CWA THIS AFTERNOON INTO EARLY EVENING AND
THEN TAPERS TO SLIGHT CHANCES FROM I-74 NE. OUR NE CWA FROM I-74
NE TO SEE THERE BEST CHANCES OF SHOWERS AND THUNDERSTORMS AFTER
SUNSET TONIGHT. SPC CONTINUES SLIGHT CHANCE OF SEVERE STORMS FROM
RUSHVILLE TO TERRE HAUTE SW REST OF THIS AFTERNOON AND INTO THIS
EVENING WHILE ENHANCED RISK IS FURTHER SW OF CWA OVER CENTRAL MO
INTO SW IL WHERE AIRMASS IS MORE UNSTABLE. LOCALLY HEAVE RAIN
POSSIBLE SW CWA AS WELL WITH PRECIPITABLE WATER VALUES RANGING
FROM 1.5-2 INCHES WHILE AROUND 2 INCHES OVER PARTS OF CENTRAL MO.
MUGGY LOWS TONIGHT IN THE LOWER 70S WITH A FEW UPPER 60S NE OF
I-74.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 259 PM CDT SUN JUN 21 2015

LOOKS LIKE WE WILL GET A BRIEF BREAK FROM THE CHANCE OF SHOWERS AND
STORMS MONDAY AS THE FRONTAL BOUNDARY WILL LIFT BACK NORTH DURING
THE MORNING AND THEN BE ACROSS NORTHERN IL OR EVEN SOUTHERN WI. BUT
WE WILL KEEP A SMALL CHANCE OF PCPN IN MONDAY IN THE EXTREME NORTH
PARTS OF THE CWA. UNFORTUNATELY THIS WILL NOT LAST LONG AS ANOTHER
COLD FRONT WILL DROP THROUGH THE AREA MONDAY NIGHT WITH MORE SHOWERS
AND THUNDERSTORMS. THIS FRONT WILL LIKELY NOT DROP TOO FAR AND
BECOME QUASI-STATIONARY OVER THE SOUTHERN HALF OF ILLINOIS FOR
TUESDAY AND TUESDAY NIGHT. SO PCPN CHANCES WILL CONTINUE IN THE
SOUTHEAST FOR TUE AND THEN OVER THE WHOLE AREA FOR TUE NIGHT AS
ANOTHER POSSIBLE MCS DEVELOPS WEST OF THE AREA AND ROLLS INTO IL FOR
TUE NIGHT INTO WED. ANY OUTFLOW BOUNDARY WILL BE OVER THE AREA WED
NIGHT AND THUR THUS CONTINUING THE CHANCES OF SHOWERS AND STORMS
THROUGH THUR. FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...A
FRONTAL BOUNDARY WILL REMAIN OVER THE AREA...WHICH WILL KEEP THE
CHANCE OF SHOWERS AND STORMS IN THE AREA THROUGH THE END OF THE WEEK
AND INTO THE WEEKEND.

TEMPS WILL BE QUITE WARM THROUGH THUR AND WITH DEWPOINTS IN THE
LOWER 70S HEAT INDEX VALUES WILL GET INTO THE 95 TO 100 RANGE ON
MONDAY AND WED. THIS WORTH NOTING...BUT NOT ENOUGH FOR A HEAT
ADVISORY. A COLD FRONT WILL SLIDE THROUGH THE AREA LATER IN THE WEEK
AND THEN SHOULD BRING COOLER TEMPS TO THE REGION FOR FRIDAY THROUGH
SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 648 PM CDT SUN JUN 21 2015

THE FRONTAL BOUNDARY IS LOCATED ACROSS SOUTHERN IL, SOUTH OF OUR
COUNTIES. NEARLY ALL THE CONVECTION HAS MOVED EAST OF OUR FORECAST
AREA, WITH A GROUP OF CELLS WEST OF PEORIA AND ANOTHER DOWN NEAR
LAWRENCEVILLE. WE DON'T EXPECT MUCH IN THE WAY OF ADDITIONAL
SHOWERS OR STORMS THE REST OF THE NIGHT. WILL KEEP THE TAFS ALL
DRY FOR NOW, WILL FOLLOWS HRRR MODEL TRENDS.

LOW TO MID CLOUDS HAVE THINNED OUT WITH THE DEPARTURE OF PRECIP
FROM NEAR THE TAF SITES. WILL KEEP SKIES VFR OVER THE NEXT 24
HOURS.

MVFR FOG IS EXPECTED ACROSS THE AREA LATER TONIGHT, MAINLY TOWARD
SUNRISE. HAVE KEPT THE TEMPO FOR 4SM BR IN ALL TAFS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHIMON
SHORT TERM...07
LONG TERM...AUTEN
AVIATION...SHIMON
Hazardous weather outlook, Jun 21, 3:10 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT SUN JUN 21 2015

ILZ027>031-036>038-041>046-055-057-221100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MARSHALL-MASON-
MCLEAN-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD-
310 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON...BUT
BETTER CHANCES OF THUNDERSTORMS WILL HOLD OFF UNTIL AFTER DARK
TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE
ALONG THE ILLINOIS RIVER. FLOODING IS FORECAST TO END LATE THIS
AFTERNOON ON THE SANGAMON RIVER NEAR MONTICELLO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATER
MONDAY AFTERNOON INTO MONDAY EVENING FOR DAMAGING WINDS...LARGE
HAIL AND POSSIBLE TORNADOES. FREQUENT LIGHTNING AND HEAVY RAINS
MAY ALSO OCCUR WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047>054-056-061-221100-
CASS-CHRISTIAN-COLES-MACON-MENARD-MORGAN-MOULTRIE-SANGAMON-
SCHUYLER-SCOTT-SHELBY-
310 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
BECOME MORE WIDELY SCATTERED AFTER DARK. A FEW STORMS MAY BECOME
STRONG TO SEVERE LATE THIS AFTERNOON AND INTO THIS EVENING.
DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS ALONG
WITH AN ISOLATED TORNADO. FREQUENT LIGHTNING AND HEAVY RAINS ARE
ALSO POSSIBLE.

MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE
ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATER
MONDAY AFTERNOON INTO MONDAY EVENING WITH DAMAGING WINDS...LARGE
HAIL AND A FEW TORNADOES POSSIBLE. FREQUENT LIGHTNING AND HEAVY
RAINS MAY ALSO OCCUR WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM TODAY.

ILZ062-063-066>068-071>073-221100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
310 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EARLY EVENING AND CONTINUE TONIGHT. A FEW STORMS MAY BECOME
SEVERE BY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE
PRIMARY THREATS WITH AN ISOLATED TORNADO POSSIBLE. FREQUENT
LIGHTNING AND HEAVY RAINS ARE ALSO POSSIBLE.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE
WABASH...AND EMBARRAS BASINS FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE
PERIOD. STRONG THUNDERSTORMS ARE POSSIBLE LATER MONDAY AFTERNOON
INTO MONDAY EVENING WITH GUSTY WINDS...HAIL...HEAVY RAINS AND
FREQUENT LIGHTNING POSSIBLE ESPECIALLY NORTH OF I-70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 AND 11 PM TODAY.

07

In the hours before

Local storm report, Jun 21, 8:49 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
849 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       4 NNE PARIS             39.67N 87.66W
06/21/2015  M2.19 INCH       EDGAR              IL   COCORAHS

            RAIN FELL IN 3 HOURS

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:44 AM CDTFlash Flood WarningILXCrawford, Effingham, Jasper6 hr
Jun 22, 4:19 AM CDTRiver Flood WarningILXCrawford, Jasper39 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.